Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Brownsville, TX

May 27, 20074 counties in Texas

NWS Brownsville, TX issued this flash flood warning at May 27, 2007, 7:45 PM CDT for 4 counties in Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2007, 7:45 PM CDT (00:45 UTC)
Expired
May 27, 2007, 9:15 PM CDT
In force
90 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 140 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:07 PM CDTHEAVY RAIN 0Encino, TXSPOTTER REPORTED 4 TO 5 INCHES OF RAIN NEAR ENCINO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 280045
FFWBRO
TXC047-215-247-427-280215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
745 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN MANUEL...MCCOOK...
  EXTREME SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 915 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2679 9881 2655 9881 2640 9849 2640 9799
      2681 9799

$$

BC
1 follow-up statement
000 
WGUS74 KBRO 280155
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT SUN MAY 27 2007

TXC047-215-247-427-280205-
JIM HOGG TX-BROOKS TX-STARR TX-HIDALGO TX-
855 PM CDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HIDALGO...
NORTHEASTERN STARR...EXTREME SOUTHERN BROOKS AND EXTREME SOUTHEASTERN
JIM HOGG COUNTIES...

LAT...LON 2679 9881 2655 9881 2640 9849 2640 9799
      2681 9799

$$

BC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:29 PM CDT, 16 minutes earlier.

Area forecast discussion, May 27, 7:29 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT SUN MAY 27 2007

.UPDATE...MESO BOUNDARY INTERACTION COMBINED WITH MINOR VORT MAX MVG
ACROSS S CTL TX TO PRODUCE STRONG TO SVR TSTMS WITH REPORTS OF HAIL
TO GOLFBALL SIZE. HVY RAFL CONTINUES TO BE A THREAT WITH SLOW
MOVEMENT OF CELLS. ISSUED A QUICK UPDATE EARLIER TO INCREASE POPS
THROUGH THIS EVENING.
&&

.PREV DISCUSSION...ISSUED AT 135 PM CDT SUN MAY 27 2007...SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL
COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM
OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME
HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND
THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING
CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO
TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY
WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS
TUESDAY THROUGH THE WEEKEND.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

55/59/ABBOTT
Hazardous weather outlook, May 27, 6:40 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CDT SUN MAY 27 2007

TXZ248>257-281100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
640 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE THE
MAIN THREATS BUT STRONG WINDS AND LARGE HAIL REMAIN POSSIBLE.
ALSO...A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER
TEXAS COAST TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 27, 6:02 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             11 S CONCEPCION         27.23N 98.30W
05/27/2007  M1.75 INCH       BROOKS             TX   TRAINED SPOTTER

            SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
            HAIL

&&

BC
Local storm report, May 27, 6:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FLASH FLOOD      11 S CONCEPCION         27.23N 98.30W
05/27/2007                   BROOKS             TX   TRAINED SPOTTER

            SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR
            AND RURAL ROADS UNDER WATER.

&&

BC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:08 PM CDTSevere Thunderstorm WarningBROBrooks52 min
May 27, 7:35 PM CDTSevere Thunderstorm WarningBROHidalgo43 min
May 27, 8:00 PM CDTSpecial Marine WarningBRO2 hr
May 27, 9:08 PM CDTSpecial Marine WarningBRO97 min
May 27, 9:34 PM CDTSpecial Marine WarningBRO86 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.